MAUDE Adverse Event Report: B. BRAUN MELSUNGEN AG INTROCAN SAFETY®; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

B. BRAUN MELSUNGEN AG INTROCAN SAFETY®; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Catalog Number 4252543-02
Medical Device Problem Code Fail-Safe Problem (2936)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).The investigation is ongoing at this time.A follow-up will be submitted when the investigation results become available.Please note: the reported lot number of 25c4g8302 does not validate in our system.Lot number is considered unknown until more information is gathered.
 
Event or Problem Description
As reported by the user facility: reason of complaint: iv catheter stick because safety mechanism failed.Patient injury: no.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).Updated product information in section d4.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).One (1) sample was submitted to the manufacturer for evaluation.Through visual examination, it was observed that the safety clip had stopped near the cannula tip area and the safety clip was not activated to cover the cannula tip.The safety clip had dislodged at position before cannula crimped area.No damages and no deformities were observed on the safety clip long arm, clip short arm and clip backwall under x20 magnification.No damages and no dented areas were observed on both external and internal side of clip hole.However, it was observed that the clip travelled scratched lines on the cannula surface until the cannula tip area, indicating that the safety clip had travelled until the cannula tip.No dented or excess metal nodes observed on cannula surface.The safety clip dislodged condition was corrected back to original assembly condition for visual checking on any damage.The safety clip was removed from the stopped position to check the cannula surface.No damages no dents and no excess metal nodes were observed on the cannula surface where the safety clip stopped position.The cannula outer diameter was measured at three different sections (near crimp area, middle and near cannula hub) of cannula.The measurement passed and were within specification.The complaint cannula sample was inspected for cannula slanting condition with cannula slanting jig.The complaint cannula sample passed for cannula slanting test; no slanting was observed.Simulation was carried out by manually assembled the returned contaminated cannula with a fresh catheter hub sample of introcan safety g20x25 for verification of the clip function during cannula withdrawal.From the simulation, the safety clip of the returned contaminated sample was able to engage successfully and completely cover the cannula tip.A simulation was also performed on a fresh complete introcan safety g20x32 sample for possible clip dislodgement from cannula during cannula withdrawal.Cannula withdrawal performed at an angle (not following the instruction for use (ifu)) and with uncontrolled or quick motion, upon nearing cannula tip, the clip was able to engage and close the cannula tip, but the clip was scratched against inner catheter hub moment before the cannula was totally withdraw out from the catheter hub.This caused the clip to dislodge and become stuck at the cannula body.A review of the device history record (dhr) was performed for the reported lot number and no abnormalities or non-conformance's were noted during the in process or final product inspection.Based on the investigation, the returned sample was thoroughly inspection, measured and under simulation test, the safety clip was able to engage and cover the cannula tip.As no deviations were observed, the complaint is not confirmed.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.

Brand Name
INTROCAN SAFETY®
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
B. BRAUN MELSUNGEN AG
carl-braun strabe 1
melsungen, hessen 34212
GM  34212
Manufacturer (Section G)
B. BRAUN MELSUNGEN AG
carl-braun strabe 1
melsungen, hessen 34212
GM   34212
Manufacturer Contact
elena reifenstein
901 marcon blvd
allentown, PA 18109
4847197287
MDR Report Key23656064
Report Number9610825-2025-00650
Device Sequence Number17349715
Product Code FOZ
UDI-Device Identifier04046963185190
UDI-Public(01)04046963185190(11)250304(17)300301(10)25C04G8302
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K220626
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number4252543-02
Device Lot Number25C04G8302
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/04/2025
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date11/26/2025
Supplement Report FDA Received Date01/15/2026
01/15/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/04/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown